MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number 41657
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
Event description: zipwire coating was sticky throughout the case per the tech, and physician.Upon advancing rubicon over zipwire past tibial lesion.The zipwire was being removed to advance a rota wire in its place to perform tibial atherectomy.The zipwire did not want to come out of the rubicon.After some firm tension from doctor the zipwire was finally removed with the proximal portion of the wire appearing stretched and coating had separated as well.A negative was pulled on the rubicon with a flush syringe which showed no coating in the syringe.Extensive fluoro of the extremity was performed to make sure no portions of the wire remained though it appeared intact upon removal.After this the procedure was completed successfully performing rotablation and balloon angioplasty.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: n\a.What is the net course of action?: n\a.Patient present at time of event?: yes.Patient complications: no patient complications additional information received on (b)(6) 2022: - was this the first time the device was used (not resterilized or reprocessed)? yes, this was the first time the wire was used.It was not a reprocessed wire.- per the salesforce complaint form (cipi form), the batch/lot number is unknown.Can you please confirm if this information is unknown per customer? if this information is still available, please provide the correct batch/lot number of the zipwire: i do have the lot of the other wires they were pulling from.So it's possible the wire was from this lot: jrz6982546 i also was talking with the scrub tech, and he believes it is possible that there could have been a knick in the wire from the introducer needle.The physician uses the zipwire to obtain access with the percutaneous needle at the beginning of the case.Which would also make since on where the issue was located on the wire.
 
Additional Manufacturer Narrative
It was reported that the device was disposed; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The complaint narrative states, "after some firm tension from doctor the zipwire was finally removed with the proximal portion of the wire appearing stretched and coating had separated as well." additional information event information provided on (b)(6) 2023 stated, "i also was talking with the scrub tech, and he believes it is possible that there could have been a knick in the wire from the introducer needle.The physician uses the zipwire to obtain access with the percutaneous needle at the beginning of the case.Which would also make since on where the issue was located on the wire." as indicated in the device instructions for use, warnings: - do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or metal dilator.Manipulation and/or withdrawal through a metal entry needle or metal dilator may result in destruction and or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.- to prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.- if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire¿ hydrophilic guide wire and/or catheter and determine the cause under fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter or damage to the vessel." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors impacted on the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key16147515
Report Number9680001-2023-00100
Device Sequence Number17852174
Product Code DQX
UDI-Device Identifier08714729764144
UDI-Public08714729764144
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2025
Device Model Number41657
Device Lot NumberJRZ6982546
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2022
Initial Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale